Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 54, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 11, 2008, 3:22 PM CDT for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 3:22 PM CDT (20:22 UTC)
- Expired
- Apr 11, 2008, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:50 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 11, 10:50 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 AM CDT FRI APR 11 2008
.UPDATE...
LATEST SFC ANALYSIS SHOWS COLD FRONT EXTENDING FM NE LA TO NEAR
FORT POLK AND SW TOWARD GALVESTON BAY. RADAR SHOWS A THIN BAND OF
SHOWERS MARKING THE FRONTAL BOUNDARY...WHICH WILL PROGRESS
EASTWARD TODAY REACHING S CENTRAL LA BY LATE THIS AFTERNOON.
HAVE LOWERED POPS A BIT OVER WRN ZONES THIS MORNING AS SHOWER
ACTIVITY REMAINS GENERALLY NORTH OF I-10 AND WILL BE REACHING WRN
LA WITHIN THE NEXT HOUR OR SO.
REMAINDER OF FCST LOOKS GOOD WITH DRY...PLEASANT AND SEASONABLE
CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS. UPDATED GRIDS AND
ZONES HAVE BEEN SENT. 24
&&
.PREV DISCUSSION... /ISSUED 327 AM CDT FRI APR 11 2008/
DISCUSSION...AGAIN SEEING A RATHER BREEZY NIGHT ACROSS THE
FORECAST AREA...BUT LESS WINDY THAN LAST NIGHT. SOUTHERLIES
CONTINUE TO USHER IN SOME VERY MILD DEEP GULF WARMTH WITH LOWS
CURRENTLY RUNNING IN THE MID 70S...OUR NORMAL HIGH TEMPERATURE FOR
MID APRIL. CHANGES ON THE WAY.
WELL DEFINED COLD FRONT PER REGIONAL RADAR MOSAIC BISECTS ARKANSAS
NORTHEAST TO SOUTHWEST...THEN EXTENDS SOUTHWEST INTO DEEP SOUTH
TEXAS. RADAR SHOWING NARROW BAND OF MAINLY SHOWERS ALONG BOUNDARY
AND LOW LEVEL CONVERGENCE. FRONT EXTENDS FROM VIGOROUS LOW NOW
ADVANCING INTO IOWA.
FRONT TO MOVE ACROSS THE FORECAST AREA TODAY CARRYING WITH IT A FEW
SHOWERS AND THUNDERSTORMS. BOUNDARY SLIDES SOUTHEAST OF THE AREA
OVERNIGHT WITH RAINS ENDING.
WEEKEND SETTING UP TO BE A BEAUTY AS HIGH PRESSURE BECOMES
REESTABLISHED WITH A VERY DRY NORTHERLY FLOW AT THE SURFACE.
TEMPERATURES LOOKING TO BE MORE SEASONABLE. WILL SEE A SECONDARY
SURGE OF DRIER AND COOLER AIR LATE IN THE WEEKEND AS MEAN MID/UPPER
LEVEL TROF AXIS SLIDES EAST OF THE AREA BRINGING A PREDOMINANT
NORTHWEST FLOW THROUGH THE COLUMN. THUS COOLING TREND CONTINUES
INTO THE FIRST FEW DAYS OF THE WORKWEEK. RETURN FLOW NOT SETTING
UP UNTIL THURSDAY.
AVIATION...A COLD FRONT WILL ADVANCE ACROSS THE REGION TODAY
BRINGING WITH IT A FEW SHOWERS AND THUNDERSTORMS. AHEAD OF THE
FRONT STRATOCU WILL PERSIST GENERALLY IN THE MVFR CATEGORY. RAPID
CLEARING WILL OCCUR WITH PASSAGE OF THE FRONT.
MARINE...A COLD FRONT WITH A FEW SHOWERS AND THUNDERSTORMS
POSSIBLE WILL ADVANCE ACROSS THE NORTHWEST GULF THIS AFTERNOON AND
EVENING. A STRONG OFFSHORE FLOW WILL DEVELOP IN ITS WAKE. A
SECONDARY SURGE OF COLD AND DRY AIR SUNDAY WILL MAINTAIN A STRONG
OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 82 54 75 47 / 20 10 0 0
KBPT 81 56 76 46 / 20 10 0 0
KAEX 78 52 72 42 / 30 10 0 0
KLFT 83 57 73 47 / 50 50 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 PM FRIDAY TO 1 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Apr 11, 5:07 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CDT FRI APR 11 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-121015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 507 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. A FEW STORMS MAY REACH SEVERE LIMITS PARTICULARLY OVER THE ACADIANA AREA. THE STORM PREDICTION CENTER HAS PLACED ACADIANA IN THE SLIGHT RISK CATEGORY WHICH THEN EXTENDS FURTHER EAST. RIVER FLOODING CONTINUES ALONG THE SABINE AS A RESULT OF RELEASES FROM THE TOLEDO DAM RESERVOIR. IMPACTED AREAS INCLUDE DEWEYVILLE AND BON WEIR. A SMALL CRAFT ADVISORY WILL BE IN EFFECT TONIGHT AND SATURDAY MORNING AS A STRONG OFFSHORE FLOW DEVELOPS IN THE WAKE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE IS EXPECTED TO DOMINATE DURING THIS TIME-FRAME. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:45 PM CDT | Tornado Warning | LCH | Saint Landry | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.